Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
196 Doctors are Online

Pregnant. Ultrasound showed uterus filling and trace amount of fluid in the left adenexa. Meaning?

User rating for this question
Very Good
Answered by
Practicing since : 1989
Answered : 5837 Questions
I am about 3 weeks pregnant, but as of this week I am feeling crams in my lower pelvic area mainly the right side, and lower back ache, and very lighted headed. The ultrasound tech only saw the uterus filling, and trace amount of fluid in the left adenexa where I have a binign ovary.The crams concern me. Is this normal at this time to not see the sac or could it be ectopic pregnancy? the sonogram tech said that it looked like my uterus was filling like when menstruating. I am confused. Also, my b-HCG was 1086.

Posted Thu, 28 Mar 2013 in Women's Health
Answered by Dr. Shanti Vennam 13 hours later

Thanks for writing to us.

The beta-hCG levels at 3 weeks of pregnancy are usually around 5-50 mIU/ml. More than a single reading, it is essential to have serial readings; a doubling value indicates a good pregnancy.

At present, the ultrasound report cannot be very conclusive and it needs to be repeated after another week or so as a gestation sac is difficult to visualize at this stage. I presume, as per your sonogram findings, that the right adnexal area is clear, as this is where you are feeling the pain.

Feeling of light-headedness is a symptom of early pregnancy as well. Cramps can be felt sometimes in early pregnancy as the uterus enlarges. Nevertheless, an ectopic pregnancy can be accompanied by pain, vaginal bleeding, dizziness upon rupture, absence of early pregnancy signs, abnormal pattern of serum beta-hCG titres and a tender mass on pelvic examination, which should be done rather carefully.

It looks as though you are having the normal early pregnancy symptoms. Anyway, you should see your gynecologist for an examination and proper care. Meanwhile, take as much rest as possible, avoid intercourse and any medication. Take plenty of liquids and fresh fruits.

Hope I have clarified your query. If you need further clarifications, please feel free to contact me. I will be happy to help.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor